Copyright © Ministry of Health Singapore. All Rights Reserved.
Information on Ibuprofen tablets including the Ibuprofen dosage, uses and side effects.
Ibuprofen, which is a non-steroidal anti-inflammatory drug (NSAID), is used for the relief of headache, menstrual pain, backache, muscular and arthritic pain, toothache and the aches of cold and flu and reduction of fever. Ibuprofen works by changing the body's response to high temperature, reducing pain and swelling.
The recommended Ibuprofen dose is 400mg (two tablets) to be taken initially. 200mg (one tablet) to 400mg (two tablets) may be taken every 4 hours when required. Do not take more than 1200mg (6 tablets) in a day. Take with or after food.
Medical advice should be sought before use if you have any of the following conditions or symptoms:
Ibuprofen should be avoided if you have a known history of allergy to Ibuprofen, other NSAIDs or any of the other listed ingredients in the product.
Ibuprofen should be avoided in the 1st and 3rd trimesters of pregnancy. Please seek your doctor's or pharmacist's advice before using Ibuprofen if you are pregnant or breastfeeding.
Be sure to inform your doctor and/or pharmacist if you are taking, have recently taken or plan to take other medications, nutritional supplements or herbal products.
Be sure to mention any of the following:
Common side effects:
Inform your doctor and/or pharmacist immediately if you experience any allergic symptoms (e.g. rashes, itchiness, difficulty in breathing or eye swelling) or serious Ibuprofen side effects due to this medication such as swelling of ankles or feet, yellowing of skin or whites of the eyes or unexplained bruising or bleeding.
Do not use Ibuprofen tablets for more than 10 days without medical supervision.
Prepared by the Pharmaceutical Society of Singapore (www.pss.org.sg)
Download the Healthhub app on
Google Play or
Apple Store to access more health and wellness advice at your fingertips.
This article was last reviewed on
Thursday, February 25, 2021